Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 
 

 

A $ C^1$ regularity result for the inhomogeneous normalized infinity Laplacian


Authors: Graziano Crasta and Ilaria Fragalà
Journal: Proc. Amer. Math. Soc. 144 (2016), 2547-2558
MSC (2010): Primary 49K20; Secondary 35J57, 35J70, 49N60
DOI: https://doi.org/10.1090/proc/12916
Published electronically: October 22, 2015
MathSciNet review: 3477071
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that the unique solution to the Dirichlet problem with constant source term for the inhomogeneous normalized infinity Laplacian on a convex domain of $ \mathbb{R}^N$ is of class $ C^1$. The result is obtained by showing as an intermediate step the power-concavity (of exponent $ 1/2$) of the solution.


References [Enhancements On Off] (What's this?)

  • [1] O. Alvarez, J.-M. Lasry, and P.-L. Lions, Convex viscosity solutions and state constraints, J. Math. Pures Appl. (9) 76 (1997), no. 3, 265-288 (English, with English and French summaries). MR 1441987 (98k:35045), https://doi.org/10.1016/S0021-7824(97)89952-7
  • [2] Scott N. Armstrong and Charles K. Smart, A finite difference approach to the infinity Laplace equation and tug-of-war games, Trans. Amer. Math. Soc. 364 (2012), no. 2, 595-636. MR 2846345, https://doi.org/10.1090/S0002-9947-2011-05289-X
  • [3] Piermarco Cannarsa and Carlo Sinestrari, Semiconcave functions, Hamilton-Jacobi equations, and optimal control, Progress in Nonlinear Differential Equations and their Applications, 58, Birkhäuser Boston, Inc., Boston, MA, 2004. MR 2041617 (2005e:49001)
  • [4] G. Cong, M. Esser, B. Parvin, and G. Bebis, Shape metamorphism using $ p$-Laplace equation, Proceedings of the 17th International Conference on Pattern Recognition 4 (2004), 15-18.
  • [5] M. G. Crandall, L. C. Evans, and R. F. Gariepy, Optimal Lipschitz extensions and the infinity Laplacian, Calc. Var. Partial Differential Equations 13 (2001), no. 2, 123-139. MR 1861094 (2002h:49048)
  • [6] G. Crasta and I. Fragalà, On the Dirichlet and Serrin Problems for the Inhomogeneous Infinity Laplacian in Convex Domains: Regularity and Geometric Results, Arch. Ration. Mech. Anal. 218 (2015), no. 3, 1577-1607. MR 3401015, https://doi.org/10.1007/s00205-015-0888-4
  • [7] G. Crasta and I. Fragalà, A symmetry problem for the infinity Laplacian, Int. Mat. Res. Not. IMRN, 2015, 8411-8436.
  • [8] L. C. Evans and W. Gangbo, Differential equations methods for the Monge-Kantorovich mass transfer problem, Mem. Amer. Math. Soc. 137 (1999), no. 653, viii+66. MR 1464149 (99g:35132), https://doi.org/10.1090/memo/0653
  • [9] Lawrence C. Evans and Ovidiu Savin, $ C^{1,\alpha }$ regularity for infinity harmonic functions in two dimensions, Calc. Var. Partial Differential Equations 32 (2008), no. 3, 325-347. MR 2393071 (2009b:35107), https://doi.org/10.1007/s00526-007-0143-4
  • [10] Lawrence C. Evans and Charles K. Smart, Everywhere differentiability of infinity harmonic functions, Calc. Var. Partial Differential Equations 42 (2011), no. 1-2, 289-299. MR 2819637 (2012e:35061), https://doi.org/10.1007/s00526-010-0388-1
  • [11] Petri Juutinen, Concavity maximum principle for viscosity solutions of singular equations, NoDEA Nonlinear Differential Equations Appl. 17 (2010), no. 5, 601-618. MR 2728540 (2011m:35093), https://doi.org/10.1007/s00030-010-0071-4
  • [12] Petri Juutinen and Bernd Kawohl, On the evolution governed by the infinity Laplacian, Math. Ann. 335 (2006), no. 4, 819-851. MR 2232018 (2007i:35120), https://doi.org/10.1007/s00208-006-0766-3
  • [13] Robert V. Kohn and Sylvia Serfaty, A deterministic-control-based approach to motion by curvature, Comm. Pure Appl. Math. 59 (2006), no. 3, 344-407. MR 2200259 (2007h:53101), https://doi.org/10.1002/cpa.20101
  • [14] Erik Lindgren, On the regularity of solutions of the inhomogeneous infinity Laplace equation, Proc. Amer. Math. Soc. 142 (2014), no. 1, 277-288. MR 3119202, https://doi.org/10.1090/S0002-9939-2013-12180-5
  • [15] Guozhen Lu and Peiyong Wang, A PDE perspective of the normalized infinity Laplacian, Comm. Partial Differential Equations 33 (2008), no. 10-12, 1788-1817. MR 2475319 (2009m:35150), https://doi.org/10.1080/03605300802289253
  • [16] Guozhen Lu and Peiyong Wang, Infinity Laplace equation with non-trivial right-hand side, Electron. J. Differential Equations (2010), No. 77, 12. MR 2680280 (2011e:35075)
  • [17] Yuval Peres, Oded Schramm, Scott Sheffield, and David B. Wilson, Tug-of-war and the infinity Laplacian, J. Amer. Math. Soc. 22 (2009), no. 1, 167-210. MR 2449057 (2009h:91004), https://doi.org/10.1090/S0894-0347-08-00606-1
  • [18] Ovidiu Savin, $ C^1$ regularity for infinity harmonic functions in two dimensions, Arch. Ration. Mech. Anal. 176 (2005), no. 3, 351-361. MR 2185662 (2006i:35108), https://doi.org/10.1007/s00205-005-0355-8

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 49K20, 35J57, 35J70, 49N60

Retrieve articles in all journals with MSC (2010): 49K20, 35J57, 35J70, 49N60


Additional Information

Graziano Crasta
Affiliation: Dipartimento di Matematica “G. Castelnuovo”, Univ. di Roma I, P.le A. Moro 2 – 00185 Roma, Italy
Email: crasta@mat.uniroma1.it

Ilaria Fragalà
Affiliation: Dipartimento di Matematica, Politecnico, Piazza Leonardo da Vinci, 32 –20133 Milano, Italy
Email: ilaria.fragala@polimi.it

DOI: https://doi.org/10.1090/proc/12916
Received by editor(s): July 9, 2015
Received by editor(s) in revised form: July 17, 2015
Published electronically: October 22, 2015
Communicated by: Joachim Krieger
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society